MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3543001 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
01/16/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 70-year-old caucasian female patient underwent a breast augmentation revision with a 300cc mentor memorygel breast implant and experienced capsular contracture (baker grade 3) on the right side post-operatively, which was diagnosed with a physical exam.As a result, the patient underwent explantation on (b)(6) 2025.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 11, 2025, mentor received additional information regarding the patient's event.It was reported that the patient took singulair to address the capsular contracture without success.It was also mentioned that the patient had severe grade two breast ptosis.The date of device explantation was updated to (b)(6) 2025.Reason for device explant and/or reoperation: capsular contracture and breast ptosis.On august 25, 2025, the mentor failure analysis lab has received the device for evaluation.On august 31, 2025, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned device revealed that the breast implant appears whitish color without damage.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure were detected during the analysis.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Discoloration of the implants as observed in the samples returned is related to the concentration of the triglycerides in the gel fillers and their degree of unsaturation.This finding is consistent with the reported discoloration of breast implant silicone gel in vivo in the scientific literature.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).